Alert archive / Wisconsin / Gale Warnings in 2013

Gale Warning 9, NWS Green Bay, WI

April 10, 2013

NWS Green Bay, WI issued this gale warning at Apr 10, 2013, 4:58 AM CDT. It took effect at Apr 10, 2013, 9:47 AM CDT. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2013, 4:58 AM CDT (09:58 UTC)
In effect from
Apr 10, 2013, 9:47 AM CDT
Expired
Apr 12, 2013, 1:00 AM CDT
In force
39 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WHUS73 KGRB 100958
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
458 AM CDT WED APR 10 2013

...GUSTY NORTHEAST WINDS AND LARGE WAVES EXPECTED THROUGH FRIDAY
MORNING...

.LOW PRESSURE OVER THE PLAINS...WILL SLIDE SLOWLY NORTHEAST AND
DEEPEN ACROSS THE SOUTHERN GREAT LAKES REGION TONIGHT AND
THURSDAY. GUSTY NORTHEAST WINDS WILL CONTINUE TONIGHT THROUGH
FRIDAY MORNING...GENERATING LARGE WAVES ON LAKE MICHIGAN. GALE
FORCE WINDS ARE POSSIBLE TONIGHT THROUGH THURSDAY.

LMZ521-522-541>543-101800-
/O.EXT.KGRB.SC.Y.0037.000000T0000Z-130411T0900Z/
/O.NEW.KGRB.GL.W.0009.130411T0900Z-130412T0600Z/
/O.NEW.KGRB.SC.Y.0038.130412T0600Z-130412T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
458 AM CDT WED APR 10 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY...
...GALE WARNING IN EFFECT FROM 4 AM THURSDAY TO 1 AM CDT FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 1 AM CDT
FRIDAY. 

* NORTHEAST WINDS TO 30 KTS TODAY WILL INCREASE TO GALE FORCE
  TONIGHT AND THURSDAY.

* WAVES OF 4 TO 7 FT ARE EXPECTED ON LAKE MICHIGAN...AND 2 TO 4 FT
  ON THE BAY TODAY...BUILDING TO 8 TO 12 FT ON THURSDAY ON THE
  LAKE AND 3 TO 6 FT ON THE BAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
8 follow-up statements
989 
WHUS73 KGRB 101447
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
947 AM CDT WED APR 10 2013

...GUSTY NORTHEAST WINDS AND LARGE WAVES EXPECTED THROUGH FRIDAY
MORNING...

.LOW PRESSURE OVER THE PLAINS...WILL SLOWLY SLIDE NORTHEAST AND
DEEPEN ACROSS THE SOUTHERN GREAT LAKES REGION TONIGHT AND
THURSDAY. NORTHEAST WINDS WILL INCREASE THROUGH THE AFTERNOON WITH
GALE FORCE GUSTS LIKELY BY TONIGHT. GUSTY NORTHEAST WINDS WILL
CONTINUE TONIGHT THROUGH FRIDAY MORNING...GENERATING LARGE WAVES
ON LAKE MICHIGAN.

LMZ521-522-541>543-102300-
/O.CAN.KGRB.SC.Y.0037.000000T0000Z-130411T0900Z/
/O.EXT.KGRB.GL.W.0009.130410T1447Z-130412T0600Z/
/O.CAN.KGRB.SC.Y.0038.130412T0600Z-130412T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
947 AM CDT WED APR 10 2013

...GALE WARNING NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...


THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS EXTENDED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS THROUGH THIS
  AFTERNOON WITH GALE FORCE TO 35 KTS. GUSTY WINDS WILL CONTINUE
  THROUGH THURSDAY NIGHT...WITH THE HIGHEST WINDS EXPECT THURSDAY
  AFTERNOON WITH GUSTS TO 45 KTS POSSIBLE. 

* WAVES OF 4 TO 7 FT ARE EXPECTED ON LAKE MICHIGAN...AND 2 TO 4 
  FT ON THE BAY TODAY...BUILDING TO 8 TO 12 FT ON THURSDAY ON 
  THE LAKE AND 3 TO 6 FT ON THE BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
711 
WHUS73 KGRB 102116
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
416 PM CDT WED APR 10 2013

...GUSTY NORTHEAST TO EAST WINDS AND LARGE WAVES EXPECTED THROUGH
FRIDAY MORNING...

.LOW PRESSURE OVER THE PLAINS...WILL SLOWLY SLIDE NORTHEAST AND
DEEPEN ACROSS THE SOUTHERN GREAT LAKES REGION TONIGHT AND
THURSDAY. NORTHEAST WINDS WILL INCREASE THROUGH THE AFTERNOON
WITH GALE FORCE GUSTS LIKELY TONIGHT. GUSTY EAST TO NORTHEAST
WINDS WILL CONTINUE THROUGH FRIDAY MORNING...GENERATING LARGE
WAVES ON LAKE MICHIGAN.

LMZ521-522-541>543-110530-
/O.CON.KGRB.GL.W.0009.000000T0000Z-130412T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
416 PM CDT WED APR 10 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS EXTENDED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* NORTHEAST WINDS TO 30 KTS TONIGHT WITH GALE FORCE TO 40
  KTS...MAINLY AFTER MIDNIGHT. GUSTY EAST TO NORTHEAST WINDS WILL
  CONTINUE THROUGH THURSDAY NIGHT...WITH THE HIGHEST WINDS
  EXPECTED THURSDAY AFTERNOON WITH GUSTS TO 45 KTS POSSIBLE.

* WAVES BUILDING TO 6 TO 10 FT ON LAKE MICHIGAN...AND TO 3 TO 5
  FT ON THE BAY THIS EVENING...THEN BUILDING BUILDING TO 8 TO 12
  FT ON THURSDAY ON THE LAKE AND 3 TO 6 FT ON THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH
320 
WHUS73 KGRB 110226
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CDT WED APR 10 2013

...GUSTY NORTHEAST TO EAST WINDS AND LARGE WAVES EXPECTED THROUGH
FRIDAY MORNING...

.LOW PRESSURE OVER THE PLAINS...WILL SLOWLY SLIDE NORTHEAST AND
DEEPEN ACROSS THE SOUTHERN GREAT LAKES REGION TONIGHT AND
THURSDAY. NORTHEAST WINDS WILL INCREASE THROUGH THE AFTERNOON
WITH GALE FORCE GUSTS LIKELY TONIGHT. GUSTY EAST TO NORTHEAST
WINDS WILL CONTINUE THROUGH FRIDAY MORNING...GENERATING LARGE
WAVES ON LAKE MICHIGAN.

LMZ521-522-541>543-111030-
/O.CON.KGRB.GL.W.0009.000000T0000Z-130412T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
926 PM CDT WED APR 10 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* NORTHEAST WINDS INCREASING TO 30 KTS TONIGHT WITH GALE FORCE TO
  40 KTS...OVERNIGHT. GUSTY EAST TO NORTHEAST WINDS WILL CONTINUE
  THROUGH THURSDAY NIGHT...WITH THE HIGHEST WINDS EXPECTED
  THURSDAY AFTERNOON WITH GUSTS TO 45 KTS POSSIBLE.

* WAVES BUILDING TO 6 TO 10 FT ON LAKE MICHIGAN...AND TO 3 TO 5 FT
  ON THE BAY TONIGHT...THEN BUILDING BUILDING TO 8 TO 12 FT ON
  THURSDAY ON THE LAKE AND 3 TO 6 FT ON THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH
365 
WHUS73 KGRB 111004
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
504 AM CDT THU APR 11 2013

...GUSTY NORTHEAST TO EAST WINDS AND LARGE WAVES EXPECTED THROUGH
FRIDAY MORNING...

.LOW PRESSURE OVER THE PLAINS...WILL SLOWLY SLIDE NORTHEAST AND
DEEPEN ACROSS THE SOUTHERN GREAT LAKES REGION TODAY. NORTHEAST WINDS
WILL REMAIN STRONG THROUGH TONIGHT WITH GALE FORCE GUSTS LIKELY
TODAY. 

LMZ521-522-541>543-111815-
/O.CON.KGRB.GL.W.0009.000000T0000Z-130412T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
504 AM CDT THU APR 11 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* NORTHEAST WINDS TO 30 KTS WITH GALE FORCE TO 40 KTS...WILL BEGIN
  TO DIMINISH LATE THIS EVENING.

* WAVES OF 8 TO 12 FT ON THE LAKE AND 3 TO 6 FT ON THE BAY WILL
  CONTINUE INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
661 
WHUS73 KGRB 111508
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1008 AM CDT THU APR 11 2013

...GUSTY NORTHEAST TO EAST WINDS AND LARGE WAVES EXPECTED THROUGH
FRIDAY MORNING...

.LOW PRESSURE OVER THE PLAINS...WILL SLOWLY SLIDE NORTHEAST AND
DEEPEN ACROSS THE SOUTHERN GREAT LAKES REGION TODAY. NORTHEAST
WINDS WILL REMAIN STRONG THROUGH TONIGHT WITH GALE FORCE GUSTS
LIKELY TODAY.

LMZ521-522-541>543-112315-
/O.CON.KGRB.GL.W.0009.000000T0000Z-130412T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1008 AM CDT THU APR 11 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* EAST WINDS TO 30 KTS WITH GALE FORCE TO 40 KTS...WILL BEGIN TO
  DIMINISH LATE THIS EVENING.

* WAVES OF 8 TO 12 FT ON THE LAKE AND 3 TO 6 FT ON THE BAY WILL 
  CONTINUE INTO TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
199 
WHUS73 KGRB 112029
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CDT THU APR 11 2013

...GUSTY NORTHEAST TO EAST WINDS AND LARGE WAVES EXPECTED THROUGH
FRIDAY MORNING...

.LOW PRESSURE OVER THE PLAINS...WILL SLOWLY SLIDE NORTHEAST AND
DEEPEN ACROSS THE SOUTHERN GREAT LAKES REGION. NORTHEAST WINDS
WILL REMAIN STRONG THROUGH TONIGHT WITH GALE FORCE GUSTS LIKELY
TODAY.

LMZ521-522-541>543-120430-
/O.CON.KGRB.GL.W.0009.000000T0000Z-130412T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
329 PM CDT THU APR 11 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* EAST WINDS TO 30 KTS WITH GALE FORCE TO 40 KTS...WILL BEGIN TO 
  DIMINISH LATE THIS EVENING. 

* WAVES OF 8 TO 12 FT ON THE LAKE AND 3 TO 6 FT ON THE BAY WILL 
  CONTINUE INTO TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
776 
WHUS73 KGRB 120159
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
859 PM CDT THU APR 11 2013

...GUSTY NORTHEAST TO EAST WINDS AND LARGE WAVES EXPECTED THROUGH
FRIDAY MORNING...

.LOW PRESSURE OVER THE PLAINS...WILL SLOWLY SLIDE NORTHEAST AND
DEEPEN ACROSS THE SOUTHERN GREAT LAKES REGION. NORTHEAST WINDS
WILL REMAIN STRONG THROUGH TONIGHT WITH GALE FORCE GUSTS LIKELY
UNTIL AROUND MIDNIGHT.

LMZ521-522-541>543-120600-
/O.CON.KGRB.GL.W.0009.000000T0000Z-130412T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
859 PM CDT THU APR 11 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* NORTHEAST WINDS 15 TO 25 KTS WITH GALE FORCE TO AROUND 35
  KTS...WILL QUICKLY DIMINISH AFTER MIDNIGHT

* WAVES OF 8 TO 12 FT ON THE LAKE AND 3 TO 6 FT ON THE BAY WILL
  CONTINUE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
223 
WHUS73 KGRB 120554
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1254 AM CDT FRI APR 12 2013

...STRONG EASTERLY WINDS DIMINISHING...

LMZ521-522-541>543-121400-
/O.EXP.KGRB.GL.W.0009.000000T0000Z-130412T0600Z/
/O.NEW.KGRB.SC.Y.0039.130412T0600Z-130412T2200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1254 AM CDT FRI APR 12 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. THE GALE WARNING WILL BE ALLOWED TO EXPIRE. 

* NORTHEAST WINDS 15 TO 25 KTS WITH A FEW NEAR GALE GUSTS...NORTH
  OF STURGEON BAY. 

* WAVES OF 8 TO 12 FT ON THE LAKE AND 3 TO 6 FT ON THE BAY WILL
  DIMINISH SLOWLY...WITH 4 TO 8 FT WAVES EXPECTED DURING THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 10, 4:35 AM CDT, 23 minutes earlier.

Area forecast discussion, Apr 10, 4:35 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
435 AM CDT WED APR 10 2013

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND THURSDAY
ISSUED AT 433 AM CDT WED APR 10 2013

BUSY NIGHT...WILL LET CURRENT ADVISORY RUN THROUGH EARLY MORNING
HOURS...WITH MIX CONTINUING. DRY AIR FLOWING IN OFF HIGH DROPPED
DEW POINTS INTO THE TEENS AND LOWER 20S...MUCH LOWER THAN EARLIER
FORECAST. THAT ALONG WITH LOSS OF LOW CLOUDS ALLOWED TEMPS TO DROP
TO FREEZING OR BELOW...ESPECIALLY ONCE PCPN STARTED. MIX OF
RAIN...FREEZING RAIN...SLEET AND SNOW FELL OVERNIGHT...WITH WAUSAU
PICKING UP AT LEAST AN INCH OF SNOW THROUGH 230AM. LAST BAND OF PCPN
WITH THIS WAVE NOW MOVING OUT OF CENTRAL WI...WITH MOSTLY SNOW
SEEN IN OBS AT WESTERN SITES. DRY AIR KEPT PCPN SOUTH OF AN IMT
TO TKV LINE.

MAIN CHANGES THIS PERIOD WAS TO BRING TIMING INTO FCST...WITH LULL
IN PCPN FOR LATE MORNING AND EARLY AFTN TODAY AND TO CUT BACK ON
POPS/QPF FAR NORTH...AS MODELS AGAIN INDICATE LACK OF SATURATION
THROUGH TONIGHT. WILL BRING BACK THUNDER IN THE SOUTH GIVEN STEEP
LAPSE RATES WITH NEXT WAVE THIS EVENING. SOUNDINGS INDICATE ANOTHER
MESSY NIGHT WITH FREEZING RAIN/SLEET MAIN PCPN FORM OVER CENTRAL
AND EAST CENTRAL WI LATE THIS EVENING INTO THU MORNING. WARRANTS
ANOTHER HEADLINE...THOUGH WITH CURRENT ONE IN EFFECT WILL NOT
ISSUE WITH THIS PACKAGE.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
ISSUED AT 433 AM CDT WED APR 10 2013

A PERSISTENT UPR RDG OVER THE ERN PACIFIC WL CONT TO
PRODUCE DOWNSTREAM UPR TROFFING OVER THE WRN/CNTRL CONUS AND ALLOW
SYSTEMS TO DIVE SE THRU THE ROCKIES BEFORE EJECTING E-NE TOWARD
THE GREAT LAKES. THE FIRST OF THESE SYSTEMS TO CONT IMPACTING NE
WI WEATHER THRU FRI WITH THE SECOND SYSTEM SET TO ARRIVE SUNDAY
INTO MON AND THE THIRD SYSTEM TOWARD THE MIDDLE OF NEXT WEEK.
OBVIOUSLY...ABOVE NORMAL PCPN IS EXPECTED WITH TEMPS REMAINING
BELOW NORMAL.

LAST OF THE SFC WAVES TO MOVE ALONG THE QUASI-STATIONARY FNT
DRAPED ACROSS SRN WI THU NGT. IN ADDITION...THE CLOSED UPR LOW
FINALLY REACHES THE WRN GREAT LAKES AND WL HELP TO COOL THE
ATMOSPHERIC COLUMN ALOFT. ANY LINGERING MIXED PCPN OVER E-CNTRL WI
EARLY THU EVENING SHOULD COMPLETELY CHANGEOVER TO ALL SNOW WITH
THE ENTIRE FCST AREA SEEING LIGHT TO OCCASIONALLY MODERATE SNOW
OVRNGT. NRN WI STILL LOOKS TO RECEIVE THE HIGHER SNOW AMOUNTS DUE
TO A HIGHER SNOW-TO-WATER RATIO. LOOK FOR ADDITIONAL ACCUMULATIONS
TO RANGE FROM AROUND AN INCH OVER E-CNTRL WI...TO 2 TO 4 INCHES
NEAR THE MICHIGAN BORDER.

THE UPR LOW MOVES NEWD TOWARD THE NE SECTION OF THE GREAT LAKES ON
FRI LEAVING A COLD/CYCLONIC FLOW OVER WI. EXPECT TO SEE SNOW SHWRS
PREVAIL ACROSS THE FCST AREA THRU MUCH OF THE DAY WITH MOST
ACCUMULATION NUMBERS REMAINING AT LESS THAN AN INCH. COLDER AIR
GETTING WRAPPED AROUND THE UPR LOW WL SEND 8H TEMPS DOWN TO NEAR
-10C OVER NE WI...THUS DO NOT LOOK FOR TEMPS TO MOVE TOO MUCH ON
FRI. MAX TEMPS IN THE MID TO UPR 30S APPEARS THE BEST WE WL BE
ABLE TO DO WHICH WOULD ALMOST BE 20 DEGS BELOW NORMAL.

WEAKENING CYCLONIC FLOW TO LINGER OVER THE WRN GREAT LAKES INTO
FRI NGT...BUT AS THE SYSTEM CONTS TO PULL FARTHER AWAY...EXPECT
ANY SNOW SHWR ACTIVITY TO BECOME MORE ISOLATED WITH TIME. BEST
POTENTIAL TO SEE SNOW SHWRS MAY BE N-CNTRL WI DUE TO PREVAILING
N-NW WINDS AND COLD AIR MOVING OVE LAKE SUPERIOR. OTHERWISE...
PLENTY OF CLOUDS TO REMAIN THRU THE NGT WITH TEMPS LOOKING MORE
FEBRUARY-LIKE THAN APRIL WITH READINGS IN THE TEENS TO LWR 20S.
OTHER THAN THE GFS WHICH REMAINS MORE PESSIMISTIC WITH THE CLOUDS
(ALONG WITH SOME SNOW SHWRS)...THE REST OF THE MDLS SHOW A WEAK
RDG OF HI PRES PUSHING INTO THE REGION FOR SAT. HAVE FOLLOWED THE
MAJORITY HERE AND WL TRY TO BRING AT LEAST SOME MIXED SUNSHINE TO
NE WI ALTHO TEMPS WL NOT RESPOND AND REMAIN WELL BELOW NORMAL.
LOOK FOR MAX TEMPS TO ONLY REACH THE UPR 30S TO LWR 40S.

AFTER A QUIET SAT NGT...ATTENTION TURNS TO THE NRN PLAINS WHERE
THE SECOND SYSTEM TO ALREADY BE SITUATED. SOUTHERLY WINDS IN
ADVANCE OF THIS SYSTEM WL REACH WI ON SUNDAY WITH INCREASING ISEN
LIFT HELPING TO GENERATE THE NEXT ROUND OF PCPN INTO THE FCST AREA.
NOT SURE WHAT THE GFS IS TRYING TO DO BY WEAKENING THE ACCOMPANYING
SFC LOW OVER THE NRN PLAINS...THUS HAVE DISCOUNTED THIS MDL FOR
SUNDAY. DEPENDING ON EXACTLY WHEN THE PCPN BEGINS...THE AIR MASS
MAY STILL BE COLD ENUF TO START AS A RAIN/SNOW MIX BEFORE CHANGING
MORE TO RAIN BY SUNDAY AFTERNOON. WINDS TURNING TO THE SOUTH ALOFT
SHOULD BE ABLE TO ADD A FEW DEGS TO THE TEMPS WITH MOST LOCATIONS
REACHING THE LWR TO MID 40S.

THIS NEXT SYSTEM IS PROGGED TO MOVE FROM NRN MN INTO EXTREME SRN
ONTARIO DURING THE SUNDAY NGT/MON TIME FRAME. THE ASSOCIATED CDFNT
WL SWEEP ACROSS WI LATE SUNDAY NGT OR EARLY MON MORNING AND BRING
ENUF LIFT TO THE AREA TO KEEP AT LEAST A CHC OF EITHER A RAIN/SNOW
MIX OR RAIN IN THE FCST THRU MON. AS THIS SYSTEM PASSES TO OUR
NORTH...IT WL DRAW MILDER AIR INTO WI WITH MAX TEMPS ON MON RANGING
FROM THE LWR 40S NORTH TO NEAR 50 DEGS OVER E-CNTRL WI.

EVEN AS SYSTEM NUMBER 2 BEGINS TO PULL AWAY MON NGT...SYSTEM NUMBER
3 TO ALREADY BE IN THE PROCESS OF MOVING THRU THE CNTRL/SRN ROCKIES
IN THIS BUSY/ACTIVE WEATHER PATTERN. PIECES OF SHORTWAVE ENERGY ARE
FCST TO EJECT NEWD FROM THE MAIN UPR TROF AND BRING THE NEXT CHC OF
PCPN TO NE WI BY TUE. ONCE AGAIN...PCPN TYPE WL BE DETERMINED BY
WHEN THE PCPN ACTUALLY BEGINS. SINCE WE ARE THIS FAR OUT...PREFER A
SIMPLE RAIN/SNOW MIX CHANGING MORE TO RAIN IN THE AFTERNOON.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 801 PM CDT TUE APR 9 2013

COOL AND DRIER AIR FILTERING INTO NORTHERN WISCONSIN
HAS CREATED VFR CONDITIONS EARLY THIS EVENING OVER MUCH OF THE
FORECAST AREA. NEXT WAVE OF RAIN AND THUNDERSTORMS MOVING INTO
SOUTHERN WISCONSIN AND NORTHEAST IOWA AND TRACKING TOWARD SOUTHERN
WISCONSIN. THE STORMS APPEAR TO BE MOVING ALONG THE BAROCLINIC
ZONE OVER SOUTHERN WISCONSIN WHICH BRUSHES NEAR A LINE FROM MFI TO
OSH. RADARS TO THE WEST SHOW A LARGER STRAIT FORM RAIN NORTH OF
THIS CONVECTION WHICH WILL PASS OVER MUCH OF CENTRAL AND EAST
CENTRAL WISCONSIN LATER THIS EVENING. AS A RESULT EXPECT VFR
CONDITIONS TO LOWER TO MVFR LEVELS LATER THIS EVENING AND PERHAPS
TO IFR CONDITIONS TOWARD MORNING. WITH THE DRIER AIR...PCPN TYPE
BECOMES MORE OF AN ISSUE DUE TO EVAP COOLING TONIGHT. CURRENT FCST
DOES HAVE A MIX OVERNIGHT OVER THE REGION ALONG HIGHWAY 29.
&&

.MARINE...
ISSUED AT 433 AM CDT WED APR 10 2013

INCREASING NORTHEAST WINDS AS LOW DEEPENS OVER NORTHERN
IL TONIGHT...WILL LEAD TO GALE CONDITIONS...LAKE AND BAY.
&&

.HYDROLOGY...
ISSUED AT 433 AM CDT WED APR 10 2013

MOST OF THE RIVERS IN CENTRAL AND EAST CENTRAL
WISCONSIN CONTINUE TO RISE DUE TO THE RECENT SNOWMELT AND NEW
RAINFALL. SEVERAL RIVERS ARE EITHER APPROACHING OR SURPASSING
FLOOD STAGE. ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE
POSSIBLE THROUGH THURSDAY...WHICH WOULD ALLOW ADDITIONAL RIVERS
TO LIKELY RISE ABOVE FLOOD STAGE...LEADING TO MINOR FLOODING. AN
AREAL FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY EVENING FOR WIZ030-031-035>040-045-
048>050-074.

WINTER WEATHER ADVISORY UNTIL 10 AM CDT THIS MORNING FOR WIZ020-
030-031-035>040-045-048>050-074.
&&

SHORT TERM.....TE
LONG TERM......KALLAS
AVIATION.......TDH
MARINE.........TE
HYDROLOGY......KALLAS
Hazardous weather outlook, Apr 9, 2:28 PM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
228 PM CDT TUE APR 9 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
228 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. SEVERE THUNDERSTORMS
ARE NOT EXPECTED. HEAVIER RAIN IS EXPECTED TO ARRIVE AGAIN AFTER
MIDNIGHT. WITH AREA RIVERS SWOLLEN DUE TO THE RECENT RAINFALL AND
SNOW MELT...RESIDENTS LIVING NEAR CREEKS AND RIVER SHOULD MONITOR
RIVER LEVELS.

A WINTRY MIX OF WEATHER IS EXPECTED OVER MUCH OF NORTH-CENTRAL AND
FAR NORTHEAST WISCONSIN. THE MIXED PRECIPITATION COULD PRODUCE A
FEW SLICK SPOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE WINTRY WEATHER WILL CONTINUE OVER PARTS OF WISCONSIN WEDNESDAY
THROUGH THURSDAY NIGHT. SOME ICE ACCUMULATIONS ARE POSSIBLE ACROSS
PARTS OF NORTH CENTRAL...CENTRAL AND NORTHEAST WISCONSIN ON
WEDNESDAY MORNING...AND AGAIN WEDNESDAY NIGHT AND THURSDAY
MORNING. ACCUMULATING SNOW IS LIKELY ACROSS NORTHERN WISCONSIN ON
THURSDAY AND THURSDAY NIGHT. PERSONS WITH TRAVEL PLANS SHOULD KEEP
ABREAST OF THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS
DEVELOPING STORM.

RUNOFF FROM SNOW MELT AND WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2
INCHES WITH LOCALLY HIGHER AMOUNTS NEAR 3 INCHES...WILL CAUSE SOME
RIVERS TO RISE TO ABOVE FLOOD STAGE IN CENTRAL AND EAST CENTRAL
WISCONSIN THIS WEEK. A FLOOD WATCH HAS BEEN ISSUED FOR THIS REGION
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD ANY ICE OR SNOW ACCUMULATIONS
OR RAINFALL AMOUNTS OVER A HALF INCH TO THE NATIONAL WEATHER SERVICE
OFFICE IN GREEN BAY.

LMZ521-522-541>543-101930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
228 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

INCREASING NORTHEAST WINDS ARE EXPECTED THIS AFTERNOON INTO TONIGHT.
A FEW GUSTS COULD APPROACH GALE FORCE ON THE SOUTHERN END OF THE BAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY WEDNESDAY THROUGH
FRIDAY. GALE FORCE GUSTS ARE LIKELY LATE WEDNESDAY NIGHT INTO
THURSDAY.

RE/TSK

In the hours before

Special weather statement, Apr 10, 2:07 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
207 AM CDT WED APR 10 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-100915-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
207 AM CDT WED APR 10 2013

...WINTRY MIX OF WEATHER AFFECTING MUCH OF CENTRAL AND NORTHEAST
WISCONSIN TONIGHT.

A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE
THROUGH CENTRAL AND EAST CENTRAL WISCONSIN OVERNIGHT. HIGH
PRESSURE TO THE NORTH OF THE STATE...CONTINUES TO FUNNEL DRIER AND
COLD AIR SOUTH INTO THE STATE...KEEPING MUCH OF NORTH CENTRAL
WISCONSIN DRY WHILE CREATING A WINTRY MIX OF WEATHER FURTHER SOUTH.

AT 2AM...SLEET...SNOW AND FREEZING RAIN WERE BEING REPORTED FROM
ANITGO AND MERRILL...SOUTH TO WISCONSIN RAPIDS AND OSHKOSH...WITH
WAUSAU REPORTING MODERATE SNOW AND SNOW COVERED ROADS. SLEET AND
FREEZING RAIN ARE CREATING SLIPPERY CONDITIONS IN MUCH OF THE FOX
VALLEY WITH A TENTH OF AN INCH OF ICE ALREADY ON THE GROUND IN
GREEN BAY. EXPECT FURTHER ICE ACCUMULATION OF A TENTH TO A QUARTER
OF AN INCH BY MORNING. THE CURRENT SHOWERS AND THUNDERSTORMS WILL
EXIT THE REGION BETWEEN 7AM AND 10AM THIS MORNING...FOLLOWED BY A
BRIEF LULL IN THE PRECIPITATION.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR MUCH OF CENTRAL AND
NORTHEAST WISCONSIN. SLOW DOWN IN ORDER TO ARRIVE AT YOUR
DESTINATION SAFELY. BE SURE TO MONITOR THE LATEST FORECASTS AND
STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE.

TE

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:30 AM CDTWinter Weather AdvisoryGRBBrown, Calumet, Kewaunee, Manitowoc, Marathon, Menominee and 8 more10 hr
Apr 10, 4:58 AM CDTSmall Craft AdvisoryGRB5 hr
Apr 10, 8:20 AM CDTRiver Flood AdvisoryGRBMarathon30 hr
Apr 10, 2:54 PM CDTWinter Weather AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more43 hr
Apr 10, 4:20 PM CDTAreal Flood AdvisoryGRBWinnebago24 hr

Nearby

Gale Warnings in Wisconsin, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.